MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection, and a system notice was received indicating that the system detected a high level of refrigerant flow during the system flush, and the system flush was stopped.The console was rebooted and the coaxial umbilical cable and balloon catheter were replaced, all without resolve.It was also reported that the temperature dropped rapidly and the pressure values were displaying abnormal behavior, including overshoots.The case was aborted while the patient was under general anesthesia.A field service visit took place on a later date, and the console was serviced as appropriate.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: data files and field service engineering report (fser) were reviewed and analyzed.Data files confirmed a system notice indicating that the safety system detected a high level of refrigerant flow and stopped the injection (#50030) at multiple applications with the catheter on the date of event.Per the fser, the mks valve on the console was replaced.Also, the console was tested and observed with no overshoot irregularities.The console passed the inspection as per specification and deemed appropriate for clinical use.In conclusion, the reported pressure and temperature issue was confirmed through testing.The console failed the inspection by the field service engineer due to a defective mks valve.The product issue reported (#50030) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7051809
Report Number3002648230-2017-00641
Device Sequence Number1159141
Product Code LPB
UDI-Device Identifier00643169203150
UDI-Public00643169203150
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;